Great balls of fire! Another movie packed weekend is among us, can you smell it?
Setting up our little white ball on it’s plucky little wooden tee, we will slowly and eagerly line up our shot. Taking a little practice before, we will begin to line up our club of choice behind the ball as we gaze into the distance to really visualise what’s about to happen. With our head held down, legs slightly bent and shoulders relaxed, we will pull back the club before swooshing through with more rhythm than a grandfather clock. Will the ball go where we aimed? The ducks on the pond better hope so!
SATURDAY 27th October
Overboard (1987) ITV 3:25pm-5:30pm (2 hours 5 minutes)
A wealthy heiress suffers amnesia after falling overboard from her yacht. A rough-hewn carpenter and father of four steps in and claims to be her husband – but only to avenge himself for her previous ill-treatment of him, which she has no recollection of. Comedy, starring Goldie Hawn, Kurt Russell, Roddy McDowall and Edward Herrmann.
The Lord of the Rings: The Two Towers (2002) ITV2 6:45pm-10:20pm
Frodo and Sam continue their quest to destroy the all-powerful ring, bringing them face to face with the magical artefact’s twisted former owner Gollum. Meanwhile, their allies prepare to make a desperate last stand against the vast armies of the corrupted wizard Saruman, who has declared war on a neighbouring kingdom. Part two of Peter Jackson’s fantasy adventure trilogy, starring Elijah Wood, Sean Astin, Viggo Mortensen, Ian McKellen, Billy Boyd, Dominic Monaghan, Andy Serkis and Christopher Lee.
Reservoir Dogs (1992) ITV4 11:00pm-1:05am
Criminals are employed by a crime boss to carry out a diamond robbery that goes disastrously wrong. In the bloody aftermath of the heist, they try to establish what happened and how the police were aware of their plans all along – leading to the hardening suspicion that one of them betrayed the gang. Quentin Tarantino’s thriller, starring Harvey Keitel, Tim Roth, Michael Madsen, Chris Penn and Steve Buscemi.
Airplane! (1980) ITV 11:45pm-1:25am (1 hour 40 minutes)
The passengers on board an ill-fated airliner become increasingly jittery when the flight crew flounder during a food-poisoning crisis. As ground control personnel struggle heroically to ensure the plane lands safely, a traumatised war veteran must face his fear to take the controls. Spoof disaster movie, starring Robert Hays, Leslie Nielsen, Robert Stack and Lloyd Bridges.
SUNDAY 28th October
Hocus Pocus (1993) Channel 4 3:20pm-5:15pm (1 hour 55 minutes)
A teenager in Salem, Massachusetts, breaks into a spooky house on Halloween and accidentally resurrects three witches who have been dead for 300 years. The sorceresses are soon causing chaos while seeking a suitable sacrifice for a ritual to give them eternal youth. However, an old foe – a boy they turned into a cat – is on hand to help stop their mischief. Supernatural Disney comedy, with Bette Midler, Sarah Jessica Parker, Kathy Najimy and Omri Katz.
Vice Versa (1988) Film4 5:25pm-7:20pm (1 hour 55 minutes)
A department store executive returns from a trip to Thailand in possession of a mysterious artefact that causes him to change places with his 11-year-old son. While the horrified father struggles to cope with a world of teachers and school bullies, the youngster is revelling in the perks of being a grown-up. Fantasy comedy, starring Judge Reinhold, Fred Savage, Swoosie Kurtz and Corinne Bohrer.
Fun Fact: There have been four television versions of F. Anstey’s “Vice Versa (1882) novel. They are: Vice Versa (1937), Vice Versa (1953), Vice Versa (1961), and Vice Versa (1981).
The Man in the Iron Mask (1998) Channel 5 5:35pm-8:00pm
The Three Musketeers set out to depose the villainous King of France and reinstate his long-imprisoned twin brother. However, they face an unexpected threat in the form of old friend D’Artagnan, who has remained loyal to the evil monarch. Swashbuckling adventure, starring Leonardo DiCaprio in a dual role, alongside John Malkovich, Jeremy Irons, Gerard Depardieu, Gabriel Byrne, Anne Parillaud and Hugh Laurie.
Coneheads (1993) Film4 7:20pm-9:00pm (1 hour 40 minutes)
An alien couple and their daughter crash-land on Earth and try to blend into suburban society, all the while dodging the immigration authorities and their increasingly suspicious neighbours. Comedy, starring Dan Aykroyd, Jane Curtin, Michael McKean, Jason Alexander, Michelle Burke, David Spade and Chris Farley.
Die Hard 2 (1990) E4 9:00pm-11:25pm (2 hours 25 minutes)
Tough cop John McClane arrives at an airport to pick up his wife, but finds himself plunged into a bloody life-or-death struggle. He must battle terrorists who have seized control of the terminal as part of a campaign to secure the release of a convicted drug baron. Action thriller sequel, starring Bruce Willis, Bonnie Bedelia, William Sadler, Franco Nero and William Atherton.
Fright Night (1985) Film4 10:55pm-1:10am (2 hours 15 minutes)
A teenager becomes convinced his new next door neighbour is a vampire responsible for a series of recent disappearances. Finding nobody is willing to believe his unlikely story, he seeks the aid of a washed-up movie star famous for playing a vampire hunter in destroying the monster. Comedy horror, starring Chris Sarandon, Roddy McDowall, William Ragsdale, Amanda Bearse and Stephen Geoffreys.
Whatever you’re up to this weekend, don’t let the muggles get you down and remember to always have tea bags in the cupboard.